Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2005, 1:59 PM EDT for Doddridge County, Ritchie County, Tyler County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:59 PM EDT (17:59 UTC)
- Expired
- Jun 6, 2005, 2:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Doddridge County, WV, Ritchie County, WV, Tyler County, WV
The radar
The Charleston,WV radar (KRLX), 122 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 061759 SVRRLX WVC017-085-095-061830- /O.NEW.KRLX.SV.W.0038.050606T1759Z-050606T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 159 PM EDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RITCHIE COUNTY IN WEST VIRGINIA TYLER COUNTY IN WEST VIRGINIA DODDRIDGE COUNTY IN WEST VIRGINIA * UNTIL 230 PM EDT * AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR NORTH BEND STATE PARK...OR NEAR HARRISVILLE...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PENNSBORO... WEST UNION... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3928 8119 3912 8117 3919 8074 3942 8081 $$
1 follow-up statement
000 WWUS51 KRLX 061820 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 220 PM EDT MON JUN 6 2005 WVC017-085-095-061830- /O.CON.KRLX.SV.W.0038.000000T0000Z-050606T1830Z/ DODDRIDGE WV-TYLER WV-RITCHIE WV- 220 PM EDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR NORTHEASTERN RITCHIE...SOUTHEASTERN TYLER AND DODDRIDGE COUNTIES... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CANTON TO 6 MILES SOUTHWEST OF GREENWOOD...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF MIDDLEBOURNE TO HARRISVILLE... MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHBURG AND WEST UNION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO AND WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3949 8074 3922 8102 3917 8088 3939 8055 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:36 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 6, 1:36 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 136 PM EDT MON JUN 6 2005 .AVIATION... LINE OF THUNDERSTORMS DEVELOPING FROM JUST EAST OF PKB TO AROUND CRW AT 1730Z. THIS LINE WILL CONTINUE TO DEVELOP SOUTHWARD...AND MOVE EASTWARD THIS AFTERNOON...WITH OTHER SCATTERED ACTIVITY POSSIBLE FARTHER TO THE WEST. MOST OF THE ACTIVITY OR POTENTIAL FOR ACTIVITY WILL BE OVER BY 21Z AT HTS...CRW...PKB...AND BY 23-24Z AT CKB...EKN...BKW. OUTSIDE OF THUNDERSTORMS THIS AFTERNOON...VFR WITH SCT-BKN040-050. AFTER 00Z GENERALLY VFR BECOMING MVFR IN FOG BY 06Z...HOWEVER...AT EKN WHERE RAIN HAS ALREADY OCCURRED AND OTHER PLACES WHERE IT RAINS THIS AFTERNOON...EXPECT RAPID FOG DEVELOPMENT WITH IFR CONDITIONS BEFORE 06Z. && .PREVIOUS DISCUSSION... (ISSUED 1134 AM EDT MON JUN 6 2005) SHORT TERM (REST OF TONIGHT)... UPDATED TO ADJUST FOR SKY AND TEMP TREND. EXPECT ONLY SCT CU THIS AFTN WEST OF THE MTNS AND A QUICKER WARMUP THROUGH EARLY THIS AFTERNOON. BEST POPS REMAIN OVER THE FAR EASTERN SECTIONS OF THE CWA...BUT STILL KEEPING LOW CHANCE WEST WITH GREAT CAPE AND LOW LEVEL MOISTURE. PREVIOUS DISCUSSION... (ISSUED 919 AM EDT MON JUN 6 2005) SHORT TERM (REST OF TODAY)... UPDATED MAINLY TO ADJUST POPS UP TO HIGH CHANCE EAST OF A CKB-CRW LINE THIS MORNING THROUGH MID AFTERNOON. BEST VERTICAL MOTION AND DEEPER MOISTURE ASSOCIATED WITH UPPER TROUGH APPROACHING FROM OHIO APPEARS TO BE EAST OF A LINE OF MID CLOUDS EXTENDING NORTH TO SOUTH ALONG THE OHIO RIVER AT 9 AM. BY NOON EXPECT THIS LINE ALONG WITH HEATING AND UPPER TROUGH TO INCREASE THUNDERSTORM CHANCES IN THE EAST. ELSEWHERE...DESPITE SOME DRYING IN THE MID TO UPPER LEVELS BY AFTERNOON...THERE WILL BE STILL BE PLENTY OF LOW LEVEL MOISTURE AND CAPE TO CONTINUE LOW CHANCE POPS. HAVE ALSO ADJUSTED MAX TEMPS A COUPLE OF DEGREES IN THE EAST WITH INCREASED CLOUDS AND PRECIP CHANCES. PREVIOUS DISCUSSION... (ISSUED 620 AM EDT MON JUN 6 2005) AVIATION (12Z TO 12Z)... MID LVL CLDS CONT TO FIRE UP ALONG INSTABILITY AXIS OVR CENTRAL KY ATT. THIS TREND CONTS THRU THE MRNG HRS...MUCH WAS THE CASE YDY B4 GETTING MIXED OUT LATER IN THE MRNG. AFTN CU THEN DVLPS BEFORE DISSIPATING AFTER SUNSET. CONT TO LEAVE TRW OUT OF TERMINALS DUE TO LOW PROB...HOWEVER PLENTY OF ENERGY TO TAP WHEN AND IF THEY GENERATE. NOT TOO KEEN ON FG POTENTIAL TNGT...SAVE FOR EKN WHERE LIFR WX ONCE AGAIN WILL BE OBSERVED...ELSW ROLLED WITH MVFR 3-5SM BR. PREVIOUS DISCUSSION... (ISSUED 320 PM EDT SUN JUN 5 2005) LONG TERM (MONDAY THROUGH SUNDAY)... SHORTWAVE ENERGY WILL TRACK ACROSS OHIO VALLEY ON MONDAY...MAINLY EARLY IN THE PERIOD...ERODING THE UPPER RIDGE. SPC HAS OUTLOOKED THE CWA WITH SLIGHT RISK OF SEVERE STORMS BUT AM CONCERNED THAT DEEPER MOISTURE WILL BE EXITING THE REGION BY AFTERNOON WHEN THE GOOD INSTABILITY EXISTS. THE BEST CHANCE FOR STRONG STORMS LOOKS TO BE ACROSS EASTERN CWA AS IMPULSE MOVES ACROSS WESTERN AND CENTRAL CWA DURING MORNING HOURS. THINK THE WEST COULD RECOVER NICELY THOUGH WITH TEMPERATURES BACK INTO THE UPPER 80S WITH SUNSHINE DURING AFTERNOON HOURS. MID LEVEL DRYING AND SOME WEAK SUBSIDENCE BEHIND THE EXITING SYSTEM SHOULD YIELD DECREASING CLOUDS MONDAY NIGHT AND LITTLE CHANCE OF PRECIP AFTER 04Z. UPPER RIDGE BECOMES RE-ESTABLISHED ON TUESDAY INTO WEDNESDAY ACROSS MID ATLANTIC INTO OHIO VALLEY...AND WITH SOME DRY AIR ALOFT...THINK TEMPERATURES WILL AGAIN WARM INTO THE MID AND UPPER 80S WEST OF THE MOUNTAINS. GFS A LITTLE TO STRONG WITH COOLER 850H TEMPS THESE DAYS AND LEANED TOWARDS THE WARMER MET GUIDANCE FOR TEMPS. LACK OF FORCING AND SURFACE BOUNDARIES SHOULD PRECLUDE ANY PRECIPITATION THROUGH MIDWEEK. MOISTURE INCREASES ON THE BACK SIDE OF THE MID ATLANTIC RIDGE BY THURSDAY THROUGH THE WEEKEND. COULD SEE DIURNAL SHOWERS AND THUNDERSTORMS FOR THE END OF THE WEEK THROUGH THE WEEKEND...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...JMV
Hazardous weather outlook, Jun 6, 3:34 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 334 AM EDT MON JUN 6 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-070733- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 334 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:41 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 34 min |
| Jun 6, 3:53 PM EDT | Severe Thunderstorm Warning | RLX | Barbour | 42 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.